Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Picked up amoeba. Had tinidazole and Flagyl. Suffering from cramps. Guide

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3085 Questions
Question
I travelled to Brunei in January and picked up an amoeba. I have had two courses of tinidazole and then one course of FLAGYL. Really found them very unpleasant to take as I seem to be very susceptible t o the known side effects. Anyway, I doubt anything is living in there. Since the last dose (2 weeks ago) I have been on a high fiber low gluten diet and am taking stomach flora tablets daily. However every morning I start getting mild cramping that becomes more severe towards 7.30am when I have a movement that is soft and is accompanied by about 5 minutes of cramping. This does not seem right. Maybe I just need more time for my bowels to adjust to the new diet etc but I just wanted to check.
Posted Wed, 5 Jun 2013 in General Health
 
 
Answered by Dr. Luchuo Engelbert Bain 2 hours later
Hi and thanks for the query,
Its not uncommon for some people to experience some malaise while on Metronidazole (Flagyl).
I would suggest you do another stool examination and a stool culture if symptoms persist. However, for the moment, you diet is very appropriate. Including more green vegetables, drinking much water and eating a lot of fruits, especially bananas if available could be very useful.

However, you remain watchful for symptoms. Persistence or aggravation could warrant a new stool examination and culture.
Thanks and best regards as I wish you the best of health.

Do not hesitate asking any further questions. I will be honored making suggestions.
Best regards,
Luchuo, MD.
Above answer was peer-reviewed by
 
Follow-up: Picked up amoeba. Had tinidazole and Flagyl. Suffering from cramps. Guide 1 hour later
Thank you. As I thought but good to get confirmation from someone qualified
 
 
Answered by Dr. Luchuo Engelbert Bain 7 hours later
Hi and thanks for the response.

Hope you stay calm and watchful. Wishing you the best of health.

Best regards,
Luchuo, MD.

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor